Alert archive / Texas / Red Flag Warnings in 2022
Red Flag Warning 8, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Mar 23, 2022, 1:50 PM CDT for 8 counties in Texas. It took effect at Mar 24, 2022, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2022, 1:50 PM CDT (18:50 UTC)
- In effect from
- Mar 24, 2022, 10:00 AM CDT
- Expired
- Mar 24, 2022, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 6.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2101 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -244 m²/s²
- 0-3 km storm-relative helicity
- -114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
097 WWUS84 KBRO 231850 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 150 PM CDT Wed Mar 23 2022 ...Elevated to Critical Fire Weather Danger Thursday... .Very low humidity is forecast Thursday with very dry air mass over Deep South Texas. Relative humidity to fall well below 20 percent for much of the region. Also, 20-foot winds are forecast between 10 to 20 mph Thursday afternoon. TXZ248>257-351-353-240300- /O.UPG.KBRO.FW.A.0007.220324T1500Z-220325T0100Z/ /O.NEW.KBRO.FW.W.0008.220324T1500Z-220325T0100Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 150 PM CDT Wed Mar 23 2022 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT THURSDAY FOR STRONG WINDS, VERY LOW RELATIVE HUMIDITY AND ABUNDANT CURED FUELS FOR PORTIONS OF DEEP SOUTH TEXAS... The National Weather Service in Brownsville has issued a Red Flag Warning, which is in effect from 10 AM to 8 PM CDT Thursday. * AFFECTED AREAS...Zapata, Jim Hogg, Brooks, Inland Kenedy, Coastal Kenedy, Starr, Southern Hidalgo, Northern Hidalgo, Inland Willacy, Coastal Willacy, Inland Cameron, and Coastal Cameron Counties. * TIMING...10 AM CDT to 8 PM CDT. * WIND...20-foot Northwest winds 10 to 20 MPH. * HUMIDITY...Between 8 to 20 percent for all of Deep South Texas except 15 to 25 percent for Coastal Cameron, Willacy and Kenedy counties. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means critical fire weather conditions are occurring now...or will shortly. In general...these conditions include sustained 20 foot winds of 25 MPH or greater...humidity ranging from below 25 percent in Zapata County to below 45 percent along the coast...each lasting for 2 hours or longer... and cured fuels. Humidity below 25 percent in most areas will trigger fire danger at lower wind speeds. Detailed decision tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$
2 follow-up statements
148 WWUS84 KBRO 240247 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 947 PM CDT Wed Mar 23 2022 ...Critical Fire Weather Danger Thursday... .Very low humidity is forecast Thursday with an extremely dry air mass expected over Deep South Texas. Much of the region will see the relative humidity plummet below 15 percent with 20-foot winds increasing between 10 to 20 mph with some gusts as high as 35 mph. TXZ248>257-351-353-241100- /O.CON.KBRO.FW.W.0008.220324T1500Z-220325T0100Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 947 PM CDT Wed Mar 23 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT THURSDAY FOR VERY LOW RELATIVE HUMIDITY, ELEVATED WINDS AND ABUNDANT CURED FUELS FOR ALL OF DEEP SOUTH TEXAS... * AFFECTED AREAS...Zapata, Jim Hogg, Brooks, Inland Kenedy, Coastal Kenedy, Starr, Southern Hidalgo, Northern Hidalgo, Inland Willacy, Coastal Willacy, Inland Cameron, and Coastal Cameron Counties. * TIMING...10 AM CDT to 8 PM CDT. * WIND...20-foot Northwest winds 10 to 20 MPH, gusts as high as 35 mph. * HUMIDITY...Between 8 to 20 percent for all of Deep South Texas except 15 to 25 percent for Coastal Cameron, Willacy and Kenedy counties. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means critical fire weather conditions are occurring now...or will shortly. In general...these conditions include sustained 20 foot winds of 25 MPH or greater...humidity ranging from below 25 percent in Zapata County to below 45 percent along the coast...each lasting for 2 hours or longer... and cured fuels. Humidity below 25 percent in most areas will trigger fire danger at lower wind speeds. Detailed decision tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$
831 WWUS84 KBRO 240941 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 441 AM CDT Thu Mar 24 2022 ...Critical Fire Weather Danger Today... .Very low humidity is expected today with an extremely dry air mass across Deep South Texas. Much of the region will see the relative humidity plummet below 15 percent with 20-foot winds increasing between 10 to 20 mph with some gusts as high as 35 mph. TXZ248>257-351-353-241800- /O.CON.KBRO.FW.W.0008.220324T1500Z-220325T0100Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 441 AM CDT Thu Mar 24 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR VERY LOW RELATIVE HUMIDITY, ELEVATED WINDS, AND ABUNDANT CURED FUELS FOR ALL OF DEEP SOUTH TEXAS... * AFFECTED AREAS...Zapata, Jim Hogg, Brooks, Inland Kenedy, Coastal Kenedy, Starr, Southern Hidalgo, Northern Hidalgo, Inland Willacy, Coastal Willacy, Inland Cameron, and Coastal Cameron Counties. * TIMING...10 AM CDT to 8 PM CDT. * WIND...20-foot Northwest winds 10 to 20 MPH, gusts as high as 35 mph. * HUMIDITY...Between 8 to 20 percent for all of Deep South Texas except 15 to 25 percent for Coastal Cameron, Willacy and Kenedy counties. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means critical fire weather conditions are occurring now...or will shortly. In general...these conditions include sustained 20 foot winds of 25 MPH or greater...humidity ranging from below 25 percent in Zapata County to below 45 percent along the coast...each lasting for 2 hours or longer... and cured fuels. Humidity below 25 percent in most areas will trigger fire danger at lower wind speeds. Detailed decision tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Mar 23, 12:23 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Mar 23, 12:23 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1223 PM CDT Wed Mar 23 2022
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...VFR conditions continue through the entire TAF period.
Light to moderate north winds continue for KHRL and KMFE this
afternoon with a bit of a sea breeze turning KBRO's winds a bit
more northeasterly. Light and variable winds are expected tonight.
A weak surface trough Thursday morning will increase winds out of
the west to southwester by mid to late Thursday morning.
&&
.PREV DISCUSSION... /issued 618 AM CDT Wed Mar 23 2022/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...Satellite imagery and surface observations indicate
clear skies across deep south Texas early this morning. VFR
conditions and light winds will prevail for the next 24 hours.
PREV DISCUSSION... /issued 342 AM CDT Wed Mar 23 2022/
SHORT TERM (Now through Thursday): Surface high pressure
continues to build into Deep South Texas early this morning.
Abundant sunshine, very dry air, and a light to moderate northerly
flow will keep temperatures below normal for today, with highs
generally in the 70s. Today will feel very comfortable as relative
humidity values will fall into the teens across much of the area
this afternoon. However, the very low relative humidity will keep
the fire weather potential elevated for today and especially for
Thursday. Mostly clear skies and light winds will allow
temperatures to fall into the 40s across much of the area tonight.
Thursday will be warmer as southwest flow develops ahead of a
weak surface trough. Went a few degrees above guidance for highs
on Thursday due to some compressional heating. Highs on Thursday
are expected to reach the mid 80s across much of the CWA under
mostly sunny skies.
LONG TERM (Thursday Night through Tuesday): 500mb trough across
the eastern United States and 500mb ridge across the western U.S.
Thursday will continue to provide subsidence across south Texas
Thurs night into Friday. At the surface...high pressure will
prevail across the western Gulf of Mexico Friday into Saturday.
500mb ridge across the southwest U.S. Saturday will shift eastward
across west Texas Sunday. This will continue to provide dry and
warm conditions across deep south Texas through the rest of the
week into the weekend. Lows will be below normal Thurs night
through Sat night before returning to near normal Sun night. Highs
will generally be slightly above normal Friday and near normal
Saturday through Sunday.
Early next week...breezy to windy conditions will develop Monday
into Tuesday as a 500mb low/trough moves into the western U.S.
Tuesday and surface low pressure develops and deepens across the
central and southern plains. Very dry and warm conditions will
continue through the rest of the forecast period.
MARINE (Now through Thursday): Buoy 42020 reported north winds
around 21 knots gusting to around 25 knots with seas of 8.5 feet
with a period of 7 seconds at 0310 CDT/0810 UTC. Moderate to strong
north winds and elevated seas continue across the lower Texas Gulf
waters early this morning. Therefore, will keep the current Small
Craft Advisory in place through 7 AM. Marine conditions are expected
to quickly improve through the day as winds decrease and seas
subside. Operators of Small Craft should exercise caution on the
nearshore Gulf waters (0-20 NM out) today. Have extended the Small
Craft Advisory for the offshore Gulf waters (20-60 NM) until 1 PM
this afternoon for lingering high seas. Favorable conditions are
expected tonight and Thursday as high pressure settles across the
northwest Gulf.
Thursday night through Sunday...Light to moderate south winds will
prevail across the coastal waters Thurs night with high pressure
across the western Gulf of Mexico. Light south to southwest winds
will prevail across the lower Texas coast Friday as the pressure
gradient weakens across the western Gulf. The pressure gradient
will remain weak Saturday before increasing Sunday with high
pressure across the northeast Gulf of Mexico and low pressure
across west Texas. Light to moderate southeast winds will prevail
across the coastal waters Saturday increasing to moderate
southeast winds on Sunday.
FIRE WEATHER (Now through Thursday): Fire weather concerns remain
elevated for today with relative humidity values expected to range
from the teens along and west of the I-69E corridor to the 20s and
30s along the coast. However, 20-foot winds are forecast to remain
less than 15 mph, so have decided to cancel the previous Fire
Weather Watch and go with a Fire Danger Statement instead.
Critical Fire Weather conditions are expected to develop Thursday
afternoon with conditions very favorable for rapid wildfire growth
and erratic spread. Latest model guidance suggests that 20-foot
winds may (at least briefly) reach around 20 mph and with relative
humidity values in the single-digits to the teens across much of
Deep South Texas for Thursday afternoon. Therefore, have issued a
Fire Weather Watch for the entire CWA from 10 AM through 8 PM
Thursday.
Thanks for the Collaboration SPC and CRP!
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 49 81 52 82 / 0 0 0 0
BROWNSVILLE 50 85 54 88 / 0 0 0 0
HARLINGEN 47 85 50 88 / 0 0 0 0
MCALLEN 48 86 51 91 / 0 0 0 0
RIO GRANDE CITY 45 85 47 92 / 0 0 0 0
SOUTH PADRE ISLAND 55 75 58 74 / 0 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Thursday morning through Thursday
evening for TXZ248>257-351-353.
GM...None.
&&
This product is also available on the web at:
https://weather.gov/rgv
Aviation/Short Term...58-Reese
Long Term...60-Speece
IDSS...65-SoriaHazardous weather outlook, Mar 23, 9:40 AM CDT, 4 hours 10 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Brownsville TX 940 AM CDT Wed Mar 23 2022 TXZ248>257-351-353-241130- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 940 AM CDT Wed Mar 23 2022 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Rest of Today and Tonight There is a Moderate Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday An elevated risk of rip currents is possible at the local beaches Thursday and again Monday into Tuesday. A Fire Weather Watch is in effect for Thursday afternoon due to very low relative humidity values and moderate winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-241130- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 940 AM CDT Wed Mar 23 2022 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Rest of Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Small Craft Advisories may be needed Sunday night into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 4:01 AM CDT | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 10 hr |
Nearby
Red Flag Warnings in Texas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.